Alert archive / New York / Flash Flood Warnings in 1998

Flash Flood Warning 88, NWS Burlington, VT

June 21, 1998St. Lawrence County, New York

NWS Burlington, VT issued this flash flood warning at Jun 21, 1998, 7:28 PM EDT for St. Lawrence County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 1998, 7:28 PM EDT (23:28 UTC)
Expired
Jun 21, 1998, 10:25 PM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Whole counties

County St. Lawrence County, NY

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 1998-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 1998-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBTV 212328
FFWBTV
NYC089-220225-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
728 PM EDT SUN JUN 21 1998

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ST LAWRENCE COUNTY IN NORTHERN NEW YORK

* UNTIL 1025 PM EDT.

* AT 725 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH VERY HEAVY RAIN A THUNDERSTORM BETWEEN CRANBERRY
  LAKE AND PIERCEFIELD HAS PRODUCED ONE AND A HALF INCHES OF RAIN IN
  THE PAST HOUR. FLASH FLOODING IS LIKELY ALONG THE SOUTH BRANCH OF
  THE GRASS RIVER AS THIS THUNDERSTORM WILL REMAIN IN THIS SAME
  GENERAL AREA THROUGH SUNSET. AN ADDITIONAL INCH OF RAIN IS
  POSSIBLDE.

FLASH FLOOD WATERS ARE DEADLY KILLERS...HEAD TO HIGHER GROUND NOW.

DIGIORGI

&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 1:30 PM EDT, 5 hours 58 minutes earlier.

Area forecast discussion, Jun 21, 1:30 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
930 AM EDT SUN JUN 21 1998

SO FAR CU HAS FORMED OVR THE RDGS BUT NO ECHOS ON RDR.  TMRW WL SEE
A BTR CHC OF TSTMS AS LLVL MSTR ON SNDGS DEEPENS A BIT AND CAPES GET
INTO THE 750-1250 RNG.  CAPES ARE LWR OVR NE VT BUT STL BTR THAN
500.  THINKING 30 POP NRN NY/CHMPLN VY AND 20 POPS NE VT.  SCT/LKLY
TSTMS AGAIN ON TUES AS H5 RDG GIVES WAY AND OCCLD FNT APPROACHES.

SEE NO PRBLMS WITH FWC TEMPS.

MCGILL

Nearby

Flash Flood Warnings in New York, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.